MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088804M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max) and a non-penumbra short sheath.During the procedure, while attempting to insert a neuron max into a short sheath, the physician broke the distal tip of the neuron max.Therefore, the neuron max was removed.The procedure was completed using a new neuron max and the same short sheath.There was no report of an adverse effect to the patient.
 
Event or Problem Description
During preparation for a medical procedure, a hospital staff noticed that the distal tip of a neuron max 6f 088 long sheath (neuron max) was broken prior to insertion into a non-penumbra short sheath.The damage to the neuron max occurred prior to use and, therefore, the neuron max was not used in the procedure.The procedure was completed using a new neuron max.
 
Additional Manufacturer Narrative
Please note that the following section is being corrected based on additional information provided by a penumbra sales representative on 03/02/2021: section b.Box 5.Describe event or problem.It was previously understood that the issue occurred while in use in the patient.However, based on the updated information, the issue occurred during preparation.Although the event summary alleged a deterioration in the characteristics or performance of the device, this event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.Therefore, this is not considered a reportable event.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11496945
Report Number3005168196-2021-00506
Device Sequence Number20147948
Product Code DQY
UDI-Device Identifier00814548012209
UDI-Public00814548012209
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2020
Device Model NumberPNML6F088804M
Device Catalogue NumberPNML6F088804M
Device Lot NumberF77989
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005